CSN Login
Members Online: 6

Neuropathy

chuck6
Posts: 2
Joined: Mar 2005

I finished my last Chemo treatment his past September for Stage 4 HD. My last CAT scan was this past Monday, which I hope comes out fine. My only side-effect has been Neuropathy in my feet. By 3pm, the pain is terrible. I have been to therapy and tried Neurontin. I plan to consult my doctor, but has anybody else had success with other therapies or drugs ? It has now been 6 months; will the Neuropathy get any better ?

sunnydays
Posts: 3
Joined: Mar 2005

first of all...congrats on your achievment!! you must feel wonderful! i myself have not experienced this problem, but others in my cancer center have, and i have heard that warm towels and those foot spa things have helped a great deal. (ok..so the foot spa isn't very manly, but if it helps, go for it!) i hope this helps. take care of yourself

ben99
Posts: 1
Joined: Mar 2005

I completed my six rounds of ABVD in March 2000. To be honest since I do have an occasional build up of Uric Acid, I cannot tell you for sure that my symptoms are caused by neuropathy. However, my oncologist and urologist are pretty sure it is neuropathy. The majority of time it is tingling in my toes. I cannot predict when my symptoms will occur, but I am by now, five years later, pretty much used to it. By the way, near the end of my chemo I also noticed tingling and lack of feeling in my finger tips. Those symptoms subsided within a year of my treatment ending.

positive
Posts: 75
Joined: Dec 2003

Dear Chuck, wonderful to hear you're finished with chemo. I'm sure it was a tough road and it takes time to get on with your prior normal life, so take it slow and each passing day you will feel better. As for the feet,Unfortunatly, the V in ABVD (vincristine)causes temporary/sometimes permanent nerve damage in the feet. You have nerves in your feet that have little covers (sheath) the vincristine burns off the covers and causes the nerve to be exposed, which causes pain. The doctors never explaind to my dad about this problem. My dad 72 is in remission from Hodgkins Stage IIA. He had 4 cycles of ABVD and 17 radiation treatments. He is feeling good and is very active. The only problem he is dealing with is the neuropathy in his feet. It is not a severe problem right now and we hope it does not get worse. It's more of a nuisance in your life. He works out and likes to go out dancing with my mom. I think sometimes he does not tell us how much pain he is really in. He is not taking medication for the pain or maybe he taked advil or tylenol. There is really no cure for neuropathy, there are pain killers, you just have to find the one that works for you. They say the nerves regenerate and the sheaths come back, and sometimes they don't. I'm against my dad taking any of those anti-seizure medications like neurontin. They are not a cure, but if it is helping you that is a good thing. Give it some time and try to keep your feet protected, thick socks and comfortable shoes. Avoid anyone stepping on your feet and avoid walking barefoot. If you feel it is getting worse see a neurologist and he will do tests that will determine the extent of your neuropathy. I hope the pain diminishes over time. Be aware of the medications and there side effects. My dad had a tough time with the chemo, but he got through it and he is doing well today. He is holding onto his remission now for a year. Good luck to you.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network